Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at May 2, 2013, 6:44 AM CDT for Attala County, Mississippi. It took effect at May 2, 2013, 9:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2013, 6:44 AM CDT (11:44 UTC)
- In effect from
- May 2, 2013, 9:00 AM CDT
- Expired
- May 2, 2013, 8:45 PM CDT
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Attala County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yockanookany River near Kosciusko (KSCM6). The gauge peaked at 15.00 ft at May 2, 2013, 10:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 21.5 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02484000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
321
WGUS44 KJAN 021144
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
644 AM CDT THU MAY 2 2013
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
YOCKANOOKANY RIVER NEAR KOSCIUSKO AFFECTING ATTALA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-031744-
/O.NEW.KJAN.FL.W.0101.130502T1400Z-130504T1500Z/
/KSCM6.1.ER.130502T1400Z.130503T0600Z.130504T0000Z.NO/
644 AM CDT THU MAY 2 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE YOCKANOOKANY RIVER NEAR KOSCIUSKO
* UNTIL SATURDAY MORNING.
* AT 5:45 AM THURSDAY THE STAGE WAS 14.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE THIS
MORNING AND WILL CONTINUE TO RISE TO NEAR 15.5 FEET BY AFTER
MIDNIGHT TONIGHT.
* IMPACT...AT 15.0 FEET...WATER APPROACHES THE NATCHEZ TRACE PARKWAY
SOUTH OF KOSCIUSKO. WATER FLOODS LOWLANDS NEAR AND AROUND THE
PARKWAY.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
YOCKANOOKANY RIVER
KOSCIUSKO 15 14.8 THU 06 AM 15.4 14.5 13.5 15.5 01 AM 05/03
$$2 follow-up statements
314
WGUS84 KJAN 021517
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1017 AM CDT THU MAY 2 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PEARL RIVER AT EDINBURG AFFECTING LEAKE COUNTY
PEARL RIVER NEAR CARTHAGE AFFECTING LEAKE COUNTY
PEARL RIVER NEAR LENA AFFECTING LEAKE COUNTY
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
YOCKANOOKANY RIVER NEAR KOSCIUSKO AFFECTING ATTALA COUNTY
YOCKANOOKANY RIVER NEAR OFAHOMA AFFECTING LEAKE COUNTY
PEARL RIVER AT JACKSON AFFECTING HINDS AND RANKIN COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC099-032117-
/O.CON.KJAN.FL.W.0092.000000T0000Z-000000T0000Z/
/PLAM6.1.ER.130502T0045Z.130503T1800Z.000000T0000Z.NO/
1017 AM CDT THU MAY 2 2013
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER ABOVE PHILADELPHIA
* UNTIL FURTHER NOTICE.
* AT 9:45 AM THURSDAY THE STAGE WAS 13.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.5 FEET BY
TOMORROW EVENING.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE
BURNSIDE WATER PARK CAMP AREAS.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER PEARL RIVER
PHILADELPHIA 13 13.8 THU 10 AM 14.4 14.5 14.3 14.5 07 PM 05/03
$$
MSC079-032117-
/O.CON.KJAN.FL.W.0093.000000T0000Z-000000T0000Z/
/ENBM6.1.ER.130501T2230Z.130505T0000Z.000000T0000Z.NO/
1017 AM CDT THU MAY 2 2013
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER AT EDINBURG
* UNTIL FURTHER NOTICE.
* AT 9:45 AM THURSDAY THE STAGE WAS 21.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY
SATURDAY EVENING.
* IMPACT...AT 23.0 FEET...WATER IS PARTIALLY COVERING SEVERAL COUNTY
ROADS AND DIRT ROADS NEAR THE RIVER. THE LUMBER YARD DOWNSTREAM OF
STATE HIGHWAY 16 BRIDGE IS AFFECTED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER PEARL RIVER
EDINBURG 20 21.2 THU 10 AM 22.0 23.3 23.5 23.5 07 PM 05/04
$$
MSC079-032117-
/O.CON.KJAN.FL.W.0095.000000T0000Z-000000T0000Z/
/CARM6.1.ER.130502T1301Z.130505T1800Z.000000T0000Z.NO/
1017 AM CDT THU MAY 2 2013
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER NEAR CARTHAGE
* UNTIL FURTHER NOTICE.
* AT 9:45 AM THURSDAY THE STAGE WAS 17.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY
SUNDAY EVENING.
* IMPACT...AT 20.0 FEET...WIDESPREAD FLOODING OF LOWLANDS UPSTREAM AND
DOWNSTREAM OF HIGHWAY 35 BRIDGE IS OCCURRING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER PEARL RIVER
CARTHAGE 17 17.1 THU 10 AM 20.3 21.4 21.9 22.0 07 PM 05/05
$$
MSC079-032117-
/O.EXT.KJAN.FL.W.0100.130505T1200Z-130506T2100Z/
/GDHM6.1.ER.130505T1200Z.130505T1200Z.130506T0600Z.NO/
1017 AM CDT THU MAY 2 2013
...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER NEAR LENA
* FROM SUNDAY MORNING TO MONDAY AFTERNOON.
* AT 9:30 AM THURSDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY
MORNING.
* IMPACT...AT 24.0 FEET...MINOR FLOODING OF AGRICULTURAL AND PASTURE
LAND IS OCCURRIN ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER PEARL RIVER
LENA 24 17.0 THU 09 AM 21.0 23.2 24.0 24.0 01 PM 05/05
$$
MSC079-032116-
/O.EXT.KJAN.FL.W.0094.000000T0000Z-130506T2140Z/
/WTGM6.1.ER.130502T0015Z.130504T0000Z.130506T0640Z.NO/
1017 AM CDT THU MAY 2 2013
...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL MONDAY AFTERNOON.
* AT 10:00 AM THURSDAY THE STAGE WAS 25.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.0 FEET BY
TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
MONDAY MORNING.
* IMPACT...AT 27.0 FEET...AGRICULTURAL LAND ALONG THE RIVER IS
FLOODING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
TUSCOLAMETA CREEK
WALNUT GROVE 25 25.6 THU 10 AM 26.7 27.0 26.3 27.0 07 PM 05/03
$$
MSC007-032116-
/O.EXT.KJAN.FL.W.0101.000000T0000Z-130504T1900Z/
/KSCM6.1.ER.130502T1415Z.130503T0600Z.130504T0400Z.NO/
1017 AM CDT THU MAY 2 2013
...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE YOCKANOOKANY RIVER NEAR KOSCIUSKO
* UNTIL SATURDAY AFTERNOON.
* AT 9:45 AM THURSDAY THE STAGE WAS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY
AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 15.0 FEET...WATER APPROACHES THE NATCHEZ TRACE PARKWAY
SOUTH OF KOSCIUSKO. WATER FLOODS LOWLANDS NEAR AND AROUND THE
PARKWAY.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
YOCKANOOKANY RIVER
KOSCIUSKO 15 15.0 THU 10 AM 15.5 14.7 13.5 15.5 01 AM 05/03
$$
MSC079-032116-
/O.EXT.KJAN.FL.W.0099.130503T1617Z-000000T0000Z/
/OFAM6.1.ER.130503T1617Z.130504T1800Z.000000T0000Z.NO/
1017 AM CDT THU MAY 2 2013
THE FLOOD WARNING CONTINUES FOR
THE YOCKANOOKANY RIVER NEAR OFAHOMA
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE.
* AT 9:45 AM THURSDAY THE STAGE WAS 16.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TOMORROW
MORNING AND WILL CONTINUE TO RISE TO NEAR 21.0 FEET BY SATURDAY
EVENING.
* IMPACT...AT 19.0 FEET...MINOR OVERBANK FLOODING OF FARMLAND ALONG
THE RIVER IS OCCURRING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
YOCKANOOKANY RIVER
OFAHOMA 19 16.5 THU 10 AM 18.5 20.8 21.0 21.0 07 PM 05/04
$$
MSC049-121-032116-
/O.EXT.KJAN.FL.W.0098.130505T0800Z-000000T0000Z/
/JACM6.1.ER.130505T0800Z.130508T0000Z.000000T0000Z.NO/
1017 AM CDT THU MAY 2 2013
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER AT JACKSON
* FROM LATE SATURDAY NIGHT UNTIL FURTHER NOTICE.
* AT 9:30 AM THURSDAY THE STAGE WAS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SUNDAY MORNING
AND WILL CONTINUE TO RISE TO NEAR 30.5 FEET BY TUESDAY EVENING.
* IMPACT...AT 30.0 FEET...WATER BACKS UP INTO SEVERAL CREEKS AND
STREAMS IN THE JACKSON AREA. WATER IS UNDER SOME HOMES NEAR THE
RIVER IN THE BYRAM AREA.
* IMPACT...AT 29.0 FEET...FARMLAND IN SOUTHERN RANKIN COUNTY BEGINS TO
FLOOD AND WATER BEGINS TO AFFECT HOMES NEAR THE RIVER IN THE BYRAM
AREA.
* IMPACT...AT 28.0 FEET...MINOR FLOODING OF LOWLAND NEAR THE RIVER IS
OCCURRING. WATER BEGINS TO BACK UP INTO SEVERAL CREEKS AND STREAMS
IN THE JACKSON AREA.
* IMPACT...AT 26.0 FEET...ROADS NEAR THE RIVER IN LEFLEURS BLUFF STATE
PARK BEGIN TO FLOOD.
* IMPACT...AT 24.0 FEET...THE WASTE WATER TREATMENT PLANT LOSES ITS
NATURAL OUTFLOW AND MUST INITIATE PUMPING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
MIDDLE PEARL RIVER
JACKSON 28 22.0 THU 09 AM 24.0 26.4 28.2 30.5 07 PM 05/07
$$971
WGUS84 KJAN 030145
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
845 PM CDT THU MAY 2 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
YOCKANOOKANY RIVER NEAR KOSCIUSKO AFFECTING ATTALA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-030215-
/O.CAN.KJAN.FL.W.0101.000000T0000Z-130504T1900Z/
/KSCM6.1.ER.130502T1415Z.130502T1515Z.130502T1600Z.NO/
845 PM CDT THU MAY 2 2013
THE FLOOD WARNING IS CANCELLED FOR
THE YOCKANOOKANY RIVER NEAR KOSCIUSKO.
* AT 7:45 PM THURSDAY THE STAGE WAS 14.6 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 11:00 AM THURSDAY.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER WILL CONTINUE FALLING OVER THE NEXT FEW DAYS.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
YOCKANOOKANY RIVER
KOSCIUSKO 15 14.6 THU 8 PM 12.7 11.9 11.1 CRESTED
$$
DLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at May 2, 3:55 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 2, 3:55 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 AM CDT THU MAY 2 2013
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...SHORTWAVES CONTINUE TO
ROTATE AROUND THE UPPER LOW CENTERED OVER SRN MS/SE LA THIS MORNING.
THIS WILL RESULT IN THE HIGHER RAINFALL CHANCES/TOTALS OVER
SCNTRL/SERN ZONES TODAY...PARTICULARLY DURING THE MORNING IN THE SE
AS THE LATEST WAVE PIVOTS THROUGH. THE UPPER LOW WILL DRIFT TO THE
EAST DURING THE DAY...GRADUALLY SHIFTING THE BETTER DYNAMICS OUT OF
THE AREA. RAIN CHANCES WILL BE TEMPORARILY LOWER FOR MANY AREAS THIS
EVENING AS FORCING WEAKENS IN THE WAKE OF THE LOW. HOWEVER DEEP
MOISTURE WILL REMAIN ACROSS THE REGION THROUGH THE SHORT TERM AS THE
NEXT RAIN MAKER SHIFTS INTO THE REGION LATE TONIGHT AND FRIDAY.
SYNOPTIC FORCING/OMEGA WILL BE ON THE INCREASE LATE TONIGHT
IN THE WEST AS A DEEP UPPER LOW DIGS INTO THE CENTRAL/SRN PLAINS.
THE BROAD SURFACE TROUGH CURRENTLY POSITIONED OVER THE AREA WILL BE
KICKED OUT TO THE EAST AND IS FORECAST TO EXIT THE AREA LATE FRIDAY.
HOWEVER THE 850 MB TROUGH...ASSOCIATED WITH A LARGE SWATH OF LOW
LEVEL CONVERGENCE...WILL BE SLOWER TO MOVE THROUGH AND IS FORECAST
TO HANG ON OVER ERN ZONES INTO FRIDAY EVENING.
THE ADVECTION OF COOLER AND DRIER AIR WILL BEGIN AT 925MB/SURFACE
LAYERS FROM THE WEST FRIDAY MORNING IN THE WAKE OF THE SURFACE
BOUNDARY. DRYING ALOFT WILL BE DELAYED SOMEWHAT AS INDICATED BY
WARMER 850 MB DEWPOINTS CONTINUING INTO THE LATE MORNING IN THE
WEST. SUFFICIENT MOISTURE WILL PERSIST...THROUGH 700 MB...TO WARRANT
AN INCREASE IN FRIDAY POPS OVER MOS NUMBERS ACROSS WRN ZONES FOR
EARLY FRIDAY.
SIGNIFICANT COOLING IS INDICATED DURING THE DAY FRIDAY IN THE WAKE
OF THE LOW LEVEL TROUGH WITH MAV MOS FORECASTING RECORD LOWS FOR
FRIDAY NIGHT. WILL HESITANTLY FOLLOW MOS NUMBERS FOR FRIDAY NIGHT
SINCE GOOD CONSENSUS IS NOTED BETWEEN THE GFS...NAM AND EURO. MOS
HAS WAVERED BACK AND FORTH FROM RUN TO RUN AND MODEL TO MODEL ON HOW
COLD FRIDAY NIGHT WILL BE SO CONFIDENCE IS LIMITED REGARDING
TEMPERATURES FOR NOW. /03/
.LONG TERM...SATURDAY THROUGH THURSDAY...THE FIRST HALF OF THE LONG
TERM FORECAST WILL DEPEND ON THE ACTUAL POSITION AND TRACK OF A
LARGE 540DAM CLOSED LOW THAT IS EXPECTED TO BE LOCATED OVER NORTHERN
ARKANSAS SATURDAY MORNING. THE ECMWF HAS COME A LITTLE FARTHER SOUTH
THIS RUN...MAKING THE GFS AND ECMWF REMARKABLY CLOSE WITH THE
POSITION AND STRENGTH OF THE LOW SATURDAY MORNING. BY SATURDAY
MORNING THE HEAVIEST RAIN IS EXPECTED TO BE FALLING JUST EAST OF OUR
CWA WITH A DRIER AND COLDER AIRMASS OVER THE CWA. DRIER AIR WRAPPING
INTO THE LOW WILL KNOCK PWS DOWN TO BELOW A HALF AN INCH OVER THE
CWA. RECORD LOW TEMPERATURES IN THE UPPER 30S AT SEVERAL SITES ARE
SUGGESTED BY THE LATEST GUIDANCE FOR SATURDAY. THE UPPER LOW COMBINED
WITH CLOUD COVER AND LOW CHANCES OF MAINLY LIGHT RAIN WILL LIMIT
INSOLATION AND KEEP TEMPERATURES WELL BELOW NORMAL DURING THE DAY.
AFTERNOON HIGHS WILL BE IN THE 60S AGAIN. MODELS MOVE THE LARGE
CLOSED LOW VERY SLOWLY EAST SATURDAY WITH THE GFS ONLY PLACING THE
LOW OVER WESTERN TENNESSEE SUNDAY MORNING AND OVER NORTHEAST
MISSISSIPPI BY SUNDAY EVENING. MODELS SHOW A SHORTWAVE AND SURGE OF
MOISTURE ROUNDING THE BASE OF THE LOW AND ACROSS OUR CWA SUNDAY.
THIS WILL BRING A GREATER CHANCE OF MAINLY LIGHT RAIN TO MORE OF OUR
AREA BUT...GREATEST POPS WILL BE CARRIED ACROSS THE NORTH. THE LOW
WILL CONTINUE TRACKING EAST MONDAY AND END UP OVER CENTRAL SOUTH
CAROLINA BY MIDDAY TUESDAY. NORTHWEST FLOW SURFACE AND ALOFT WILL
CONTINUE OVER OUR CWA MONDAY AND TUESDAY MAINTAINING BELOW NORMAL
TEMPERATURES BUT A GRADUAL WARMING TREND AS WELL. BY WEDNESDAY MODEL
DIFFERENCES BECOME SIGNIFICANT WITH YET ANOTHER CLOSED LOW. THE GFS
IS FARTHER WEST OVER NEVADA WITH THE LOW VERSUS THE ECMWF WITH THE
LOW OVER THE FOUR CORNERS REGION. DOWNSTREAM OVER OUR CWA THE ECMWF
HAS AN INDUCED SHORTWAVE RIDGE OVER OUR CWA WHILE THE GFS STILL HAS
TROUGHING OVER OUR REGION. WL LEAN TO A SLOWER GFS SOLUTION AND
CARRY MENTION OF RAIN WEDNESDAY WHILE THE ECMWF SOLUTION WOULD BE
WARMER AND DRIER FOR US. BY THURSDAY THE GFS HAS THE CLOSED LOW OVER
THE FOUR CORNERS REGION WHILE THE ECMWF HAS AN OPEN TROUGH MOVING
INTO OUR CWA WITH WIDESPREAD RAIN. AGAIN MAINTAINING A SLOWER
PROGRESSION IN LINE WITH THE GFS HAVE GONE WITH WARMER AND DRIER
WEATHER FOR THURSDAY. /22/
&&
.AVIATION...WIDESPREAD IFR/MVFR CIGS CAN BE EXPECTED THROUGH 15Z
WITH LCL MVFR VSBYS IN RAIN AND FOG. MVFR CONDITIONS ARE EXPECTED
ACROSS MOST OF THE AREA TODAY WITH AREAS OF RAIN ACROSS THE REGION.
RAINFALL WILL BE MOST WIDESPREAD ALONG AND S OF I-20 SOUTH...THIS
AREA ALSO SEEING THE BEST CHANCE OF ISOLATED TSTMS DURING THE
MORNING AND AFTERNOON. RAIN CHANCES WILL DECREASE BY EARLY EVENING
BUT WILL BE ON THE INCREASE AGAIN LATE TONIGHT AS THE NEXT LOW
PRESSURE SYSTEM DIGS INTO THE REGION. /03/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 61 61 37 / 72 51 70 18
MERIDIAN 73 61 68 39 / 70 44 74 37
VICKSBURG 72 57 58 39 / 67 58 78 14
HATTIESBURG 74 63 68 40 / 90 59 62 21
NATCHEZ 74 55 57 38 / 78 67 66 10
GREENVILLE 72 54 58 37 / 68 64 82 24
GREENWOOD 73 59 60 37 / 67 53 81 27
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ026>033-036>039-042>066-
072>074.
LA...FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ016-023>026.
AR...NONE.
&&
03/22/03Hazardous weather outlook, May 2, 5:04 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 504 AM CDT THU MAY 2 2013 LAZ007>009-015-016-023>026-MSZ040>066-072>074-031015- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 504 AM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE TODAY. THIS WILL RESULT IN A POTENTIAL FOR LOCAL FLOODING...ESPECIALLY IN AREAS CLOSE TO CREEKS AND STREAMS WHERE WATER REMAINS HIGH DUE TO RAIN THAT HAS FALLEN OVER THE PAST FEW DAYS. ADDITIONAL RAINFALL AMOUNTS FROM ONE TO TWO INCHES WILL BE POSSIBLE THROUGH TONIGHT. A LOW PRESSURE SYSTEM OVER THE REGION WILL EDGE SLOWLY TO THE EAST DURING THE DAY AS A SECOND SYSTEM APPROACHES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ARZ074-075-MSZ018-019-025>039-031015- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 504 AM CDT THU MAY 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:56 PM CDT | River Flood Warning | JAN | Madison, Yazoo | 13 days |
| May 1, 8:47 PM CDT | River Flood Warning | JAN | Clarke | 3 days |
| May 1, 9:10 PM CDT | River Flood Warning | JAN | Hinds, Rankin | 8 days |
| May 1, 9:13 PM CDT | River Flood Warning | JAN | Leake | 5 days |
| May 1, 9:15 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| May 1, 9:31 PM CDT | Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 45 hr |
| May 2, 10:22 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 12 days |
| May 2, 10:25 AM CDT | River Flood Warning | JAN | Jones | 4 days |
Nearby
River Flood Warnings in Mississippi, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.